Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 1997, 6:13 PM CDT for Franklin County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1997, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 19, 1997, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 192315 RRA SVRBNA TNC051-192345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 613 PM CDT SAT APR 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY AT 612 PM CDT A SEVERE THUNDERSTORM WAS LOCATED OVER WINCHESTER MOVING SOUTHEAST AT 30 MPH. IF YOU ARE NEAR WINCHESTER YOU CAN EXPECT LARGE HAIL AND WIND GUSTS NEAR 60 MPH. THE STORM WILL MOVE TOWARDS THE CITIES SHERWOOD AND COWAN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL.X..VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:05 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 2:05 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT SAT APR 19 1997 SKIES PARTLY CLOUDY ACRS MID TN THIS AFTN WITH CLD COVER A BIT MORE EXTENSIVE TWDS THE PLATEAU. PDS OF SUN HAVE ALLOWEWD TEMPS TO WARM ABV MOS GUID. XPCT PATCHY CLDINESS TO LINGER INTO EARLY EVEN HRS ESP ALONG KY BRDR NE OF BNA WHILE RMNDR OF MID-SOUTH CAN XPCT MOSTLY CLR SKIES. STABLE AIRMASS AND LINGERING LOW LVL MSTR COULD LEAD TO PATCHY DENSE FOG BY DAYBREAK SUN. MOS GUID TEMPS LOOK REASONABLE FOR TNGT. MDLS IN GOOD AGREEMENT THRU 36 HRS WITH WK RDG OVR RGN EARLY SUN. AFT 36 HRS MDLS DIVERGE WITH THE NGM MOVING THE SFC LOW FURTHER NE AT 48 HRS COMPARED TO THE ETA/AVN. THE NGM LOW IS ALSO DEEPER. ETA DIVES H5 S/W A LOT MORE SEWD SUN NIGHT COMPARED TO NGM/AVN. ATTM PREFER NGM SOLUTION AS NO RDG IS ANCHORED OVR THE SE U.S. TO DETER EWD MOVEMENT PLUS NEXT SYS ENTERG HIGH PLAINS WL HELP TO MOV WEATHER SYS ALONG. THRFR XPCT RAPID DESTABILIZATION OF AMS OF MID-SOUTH SUN NIGHT INTO MOM AM. STRENGTHENING MOIST LOW LVL FLOW COUPLED WITH INCRSG DIVERGENCE WITH HEIGHT WL PROVIDED ENVIRONMENT NECESSARY TO SUSTAIN TSTMS THAT DVLOP OVR LWR MO VLY SUN AFTN. SVR WEA PARAMETERS NOT TOO SHABBY OVR RGN BY MON AM WITH K-INDEX PROGGED TO BE 34 AND TT OF 56 WHILE S.R. HELICITY RANGES FM 160-240. HWVR ITS TOO EARLY IN FCST TO HIGHLIGHT SVR WEA THREAT BUT SITUATION DOES BARE WATCHING WITH EACH MDL RUN AS SFC LOW PROGGED TO TAKE TRACK FAVORABLE FOR SVR WX FOR MID TN. ATTM PREFER TEMPS SLGTLY ABV MOS GUID SUN AS PDS OF SUN AND LOW LVL WAA SHOULD KICK TEMPS INTO THE UPR 60S PLATEAU TO LWR 70S ELSEWHERE. LIKE THE IDEA OF LIKELY POPS FOR RGN FOR SUN NIGHT INTO MON WHILE GUID TEMPS LATR HALF OF FCST PD ACCEPTABLE WITH SLGT ADJUSTMENTS. 09 BNA 46/72/58/68 -176
In the hours before
Local storm report, Apr 19, 5:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SAT APR 19 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM WOODBURY TN 0.88 INCH HAIL
04/19/97 CANNON SHERIFFS OFFICE REPORTED
NICKEL SIZE HAIL.
0410 PM CENTERTOWN TN 0.75 INCH HAIL
04/19/97 WARREN SHERIFFS OFFICE REPORTED
DIME SIZE HAIL.
0420 PM 12 SE MURFREESBORO TN 0.88 INCH HAIL
04/19/97 RUTHERFORD NICKEL SIZE HAIL COVERING
THE GROUND.
0518 PM DUNLAP TN 0.75 INCH HAIL
04/19/97 SEQUATCHIE DIME SIZE HAIL COVERING
THE GROUND. REPORT WAS BY
SKYWARN SPOTTER.
0520 PM DUNLAP TN 1.00 INCH HAIL
04/19/97 SEQUATCHIE QUARTER SIZE HAIL REPORTED.
END/ORCHANIANLocal storm report, Apr 19, 6:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT SAT APR 19 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM > ETHRIDGE TN 0.88 INCH HAIL
04/19/97 LAWRENCE SKYWARN SPOTTER REPORTED
NICKEL SIZE HAIL.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| Apr 19, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 36 min |
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 44 min |
| Apr 19, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Apr 19, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 46 min |
| Apr 19, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 41 min |
| Apr 19, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 29 min |
| Apr 19, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 34 min |
| Apr 19, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Apr 19, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.